Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 29, 2017, 4:01 PM EDT for Henry County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2017, 4:01 PM EDT (20:01 UTC)
- Expired
- May 29, 2017, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Henry County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766
WWUS82 KFFC 292001
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT MON MAY 29 2017
GAZ046-048-054>058-292030-
Butts GA-Fayette GA-Rockdale GA-Clayton GA-Spalding GA-Newton GA-
Henry GA-
401 PM EDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...EASTERN
FAYETTE...SOUTHWESTERN ROCKDALE...SOUTHEASTERN CLAYTON...NORTHERN
SPALDING...SOUTHWESTERN NEWTON AND HENRY COUNTIES UNTIL 430 PM EDT...
At 401 PM EDT...a strong thunderstorm was over Jw Smith Reservoir, or
7 miles southeast of Fayetteville...moving east at 25 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McDonough, Fayetteville, Jonesboro, Stockbridge, Hampton, Lovejoy,
Sunny Side, Lake Spivey, Blacksville, Ola, Magnet, Richardson Park,
Bonanza, Luella, Jw Smith Reservoir, Atlanta Motor Speedway, Flippen,
Fincherville, Kelleytown and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3345 8446 3363 8413 3362 8411 3364 8410
3366 8407 3340 8389 3332 8436
TIME...MOT...LOC 2001Z 251DEG 23KT 3340 8435
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 29, 3:34 PM EDT, 27 minutes earlier.
Area forecast discussion, May 29, 3:34 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 334 PM EDT Mon May 29 2017 .SHORT TERM /Tonight through Tuesday Night/... ...A Severe Thunderstorm Watch is in Effect for Portions of North and Central Georgia until 9 PM EDT... As expected, with ample instability in place, thunderstorms are quickly developing, primarily in association with an impulse moving from eastern Alabama into western Georgia. Thunderstorm coverage will continue to increase, especially ahead of this disturbance as it traverses the CWA through this evening. SBCAPE values have already reached in excess of 2000-2500 J/kg which will contribute to thunderstorm intensification and the increasing possibility of some severe thunderstorms. Damaging wind gusts will be the primary threat in the strongest storms with steep low level lapse rates and plentiful moisture. While some hail is possible, less impressive mid- level lapse rates will tend to reduce the large hail threat a bit. Coverage of showers and thunderstorms will gradually diminish overnight after sunset as daytime heating is lost and the aforementioned impulse moves eastward. The cold/stationary front currently residing to our northwest will continue to slowly sag into to our area on Tuesday. The proximity of this boundary as well as continuing southwest flow aloft will contribute to additional scattered showers and thunderstorms on Tuesday afternoon. Deep layer shear will not be a factor tomorrow as it is today, so while showers and thunderstorms can again be expected on Tuesday, threat for strong/severe thunderstorms will be low. RW .LONG TERM /Wednesday through Monday/... Models are coming into better agreement for the late week system. Confidence is increasing on showers/tstorms and have therefore increased probabilities. No other major changes planned. Previous Long Term discussion follows... 17 PREVIOUS LONG TERM /Tuesday Night through Sunday/... The long term remains unsettled with basically a west or southwest flow aloft across the southern states...and low pressure continuing across the Great Lakes. A moist air mass is expected to persist and a series of short waves will cross the area through the period. Breaks in the precipitation will be hard to time. So the overall pattern remains similar with chance or slight chance pops each period. GFS/ECMWF hint at a surface front pushing into GA Wednesday night into Thursday with somewhat drier air but not confident enough on this to make any big pop changes. 41 && .AVIATION... 18Z Update... Scattered thunderstorms will be in proximity to TAF sites through this evening with locally gusty winds and MVFR ceilings/IFR vsbys in and near thunderstorms. Outside of thunderstorms primarily VFR conditions can be anticipated this evening. MVFR ceilings are possible by Tuesday morning. Scattered showers and thunderstorms are again expected by Tuesday afternoon. Winds will be westerly through the period. CONFIDENCE... Medium confidence on ceilings Tuesday morning. High confidence other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 66 81 64 85 / 60 40 20 20 Atlanta 67 79 65 83 / 60 40 20 20 Blairsville 60 78 58 78 / 60 30 20 30 Cartersville 65 80 62 83 / 60 40 20 20 Columbus 70 84 67 86 / 30 40 20 20 Gainesville 65 79 64 82 / 60 40 20 20 Macon 68 85 66 86 / 30 40 20 20 Rome 65 82 61 84 / 60 40 20 30 Peachtree City 66 80 63 83 / 50 40 20 20 Vidalia 72 89 70 89 / 20 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 9 PM EDT this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Bleckley...Butts...Chattahoochee...Cherokee...Clarke...Clayton... Cobb...Coweta...Crawford...DeKalb...Douglas...Fayette... Forsyth...Glascock...Greene...Gwinnett...Hall...Hancock... Harris...Henry...Houston...Jackson...Jasper...Jefferson... Johnson...Jones...Lamar...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Talbot...Taliaferro...Taylor...Twiggs...Upson...Walton... Warren...Washington...Webster...Wilkes...Wilkinson. && SHORT TERM...RW LONG TERM....17 AVIATION...RW
Hazardous weather outlook, May 29, 4:34 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 434 AM EDT Mon May 29 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 434 AM EDT Mon May 29 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A few thunderstorms may become severe mainly this afternoon and evening. A frontal boundary will approach north Georgia today...giving increased chances for showers and thunderstorms. Afternoon heating will help to support a few strong to severe thunderstorms with damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A moist and unstable air mass will remain over north and central Georgia through the period. There will be a chance of showers and thunderstorms each day...a few storms possibly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 29, 3:30 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT MON MAY 29 2017
GAZ067>069-078-079-292000-
Harris GA-Upson GA-Meriwether GA-Talbot GA-Pike GA-
330 PM EDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...
NORTHWESTERN UPSON...SOUTHERN MERIWETHER...NORTHWESTERN TALBOT AND
SOUTHWESTERN PIKE COUNTIES UNTIL 400 PM EDT...
At 330 PM EDT...a strong thunderstorm was near Warm Springs, or 10
miles south of Greenville...moving northeast at 40 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Manchester, Pine Mountain, Woodbury, Warm Springs, Molena,
Gay, Sunset Village, Lincoln Park, F.d. Roosevelt State Park,
Raleigh, Flint Hill, Sprewell Bluff State Park, Crest, Sunnyside,
Durand, Harris City and Imlac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3310 8459 3304 8446 3284 8432 3276 8479
3288 8487 3290 8486
TIME...MOT...LOC 1930Z 235DEG 34KT 3288 8473
HAIL...0.75IN
WIND...40MPHSpecial weather statement, May 29, 3:44 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT MON MAY 29 2017
GAZ080>083-093>095-292015-
Macon GA-Peach GA-Taylor GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
344 PM EDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
EASTERN TAYLOR...SOUTHWESTERN BIBB...HOUSTON...SOUTHEASTERN CRAWFORD
AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 415 PM EDT...
At 344 PM EDT...a strong thunderstorm was over Saint Louis, or near
Fort Valley...moving northeast at 40 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Centerville, Byron, Marshallville,
Reynolds, Robins Air Force Base, Nakomis, Meadowdale, Houston Lake,
Grove Park, Powerville, Moss Oak, Miami Valley, Kathleen, Saint
Louis, Jack Brown Estates, Sand Bed and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8409 3282 8378 3248 8343 3229 8393
TIME...MOT...LOC 1944Z 235DEG 34KT 3249 8389
HAIL...0.75IN
WIND...40MPHSpecial weather statement, May 29, 3:47 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT MON MAY 29 2017
GAZ025-035>037-047-292015-
Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
347 PM EDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHEASTERN WALTON...SOUTHEASTERN BARROW...CLARKE AND NORTHERN
OCONEE COUNTIES UNTIL 415 PM EDT...
At 347 PM EDT...a strong thunderstorm was over Gratis, or 7 miles
northeast of Monroe...moving east at 35 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Monroe, Jefferson, Watkinsville, Athens, Statham, Arcade,
Bogart, North High Shoals, Bethlehem, Athens-Clarke County,
Whitehall, Westgate Park, James Holland Youth Sports Cmpx, Bear Creek
Reservoir, Beechwood Hills, Oconee Heights, Eastville, Campton and
Russell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3381 8368 3393 8376 3415 8350 3387 8327
TIME...MOT...LOC 1947Z 247DEG 29KT 3388 8364
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 29, 3:58 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT MON MAY 29 2017
GAZ056-068>071-292030-
Lamar GA-Monroe GA-Upson GA-Spalding GA-Pike GA-
358 PM EDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...WESTERN MONROE...
NORTHEASTERN UPSON...EASTERN SPALDING AND PIKE COUNTIES UNTIL 430 PM
EDT...
At 358 PM EDT...a strong thunderstorm was over Crest, or 8 miles
northwest of Thomaston...moving east at 35 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Griffin, Thomaston, Barnesville, Zebulon, Milner, Yatesville,
Williamson, Orchard Hill, Meansville, Aldora, The Rock, East Griffin,
Lincoln Park, Atwater, Hilltop, Walker Mill, Rover, Liberty Hill,
Hannahs Mill and Collier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3334 8422 3334 8418 3325 8412 3320 8412
3320 8409 3296 8393 3287 8433 3308 8450
TIME...MOT...LOC 1958Z 251DEG 29KT 3297 8443
HAIL...0.25IN
WIND...50MPHLocal storm report, May 29, 4:00 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL SUN VALLEY 33.64N 84.49W
05/29/2017 E0.70 INCH FULTON GA UNKNOWN
REPORTS OF DIME-SIZED HAIL AT THE FAMILY DOLLAR IN EAST
POINT
&&
EVENT NUMBER FFC1700738
THIEMSpecial weather statement, May 29, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT MON MAY 29 2017
GAZ046-048-054>058-292030-
Butts GA-Fayette GA-Rockdale GA-Clayton GA-Spalding GA-Newton GA-
Henry GA-
401 PM EDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...EASTERN
FAYETTE...SOUTHWESTERN ROCKDALE...SOUTHEASTERN CLAYTON...NORTHERN
SPALDING...SOUTHWESTERN NEWTON AND HENRY COUNTIES UNTIL 430 PM EDT...
At 401 PM EDT...a strong thunderstorm was over Jw Smith Reservoir, or
7 miles southeast of Fayetteville...moving east at 25 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McDonough, Fayetteville, Jonesboro, Stockbridge, Hampton, Lovejoy,
Sunny Side, Lake Spivey, Blacksville, Ola, Magnet, Richardson Park,
Bonanza, Luella, Jw Smith Reservoir, Atlanta Motor Speedway, Flippen,
Fincherville, Kelleytown and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3345 8446 3363 8413 3362 8411 3364 8410
3366 8407 3340 8389 3332 8436
TIME...MOT...LOC 2001Z 251DEG 23KT 3340 8435
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:06 PM EDT | Special Weather Statement | FFC | Coweta, Harris, Heard, Meriwether, Troup | 24 min |
| May 29, 2:32 PM EDT | Special Weather Statement | FFC | Troup | 28 min |
| May 29, 2:52 PM EDT | Special Weather Statement | FFC | Fulton | 23 min |
| May 29, 2:56 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 34 min |
| May 29, 3:02 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| May 29, 3:04 PM EDT | Special Weather Statement | FFC | Coweta, Meriwether, Troup | 26 min |
| May 29, 3:22 PM EDT | Special Weather Statement | FFC | DeKalb | 23 min |
| May 29, 3:26 PM EDT | Special Weather Statement | FFC | Stewart | 34 min |
| May 29, 3:30 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| May 29, 3:44 PM EDT | Special Weather Statement | FFC | Houston, Peach | 31 min |
| May 29, 3:47 PM EDT | Special Weather Statement | FFC | Clarke | 28 min |
| May 29, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 26 min |
| May 29, 3:58 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Spalding, Upson | 32 min |
| May 29, 4:19 PM EDT | Special Weather Statement | FFC | Wilkes | 41 min |
| May 29, 4:22 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 38 min |
| May 29, 4:23 PM EDT | Special Weather Statement | FFC | Bibb | 37 min |
| May 29, 4:31 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 29 min |
| May 29, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 36 min |
| May 29, 4:59 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| May 29, 5:03 PM EDT | Special Weather Statement | FFC | Oglethorpe | 42 min |
| May 29, 5:04 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 41 min |
| May 29, 5:05 PM EDT | Special Weather Statement | FFC | Warren | 25 min |
| May 29, 5:15 PM EDT | Special Weather Statement | FFC | Greene, Morgan | 45 min |
| May 29, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe | 45 min |
| May 29, 5:32 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
| May 29, 5:34 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 26 min |
| May 29, 5:57 PM EDT | Special Weather Statement | FFC | Wilkes | 63 min |
| May 29, 6:00 PM EDT | Special Weather Statement | FFC | Hancock | 30 min |
| May 29, 6:02 PM EDT | Special Weather Statement | FFC | Johnson, Laurens, Treutlen | 28 min |
| May 29, 6:04 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 41 min |
| May 29, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Treutlen | 14 min |
| May 29, 6:47 PM EDT | Special Weather Statement | FFC | Treutlen | 28 min |
| May 29, 7:20 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 25 min |
| May 29, 7:48 PM EDT | Special Weather Statement | FFC | Murray | 27 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.